Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 53, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2020, 2:04 AM EDT for 9 counties in West Virginia. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2020, 2:04 AM EDT (06:04 UTC)
- Expired
- Apr 9, 2020, 3:00 AM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Barbour County, WV, Braxton County, WV, Clay County, WV, Lewis County, WV, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 142 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 2:35 AM EDT | TSTM WND DMG | 6 Se Rock Cave, WV | 1 TREE DOWN ON SHELBY ROAD. |
| Apr 9, 2:36 AM EDT | TSTM WND DMG | 1 E Valley Head, WV | SEVERAL TREES DOWN IN THE VALLEY HEAD AREA. TIME ESTIMATED FROM RADAR |
| Apr 9, 2:36 AM EDT | TSTM WND DMG | 1 E Valley Head, WV | SEVERAL TREES DOWN IN THE VALLEY HEAD AREA. TIME ESTIMATED FROM RADAR. |
| Apr 9, 2:40 AM EDT | TSTM WND DMG | Mill Creek, WV | REPORTS OF NUMEROUS TREES DOWN IN THE MILL CREEK AREA. TIME ESTIMATED FROM RADAR |
| Apr 9, 2:40 AM EDT | TSTM WND DMG | Mill Creek, WV | REPORTS OF NUMEROUS TREES DOWN IN THE MILL CREEK AREA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:51 PM EDT | Tornado Watch | SPC | 5 hr |
| Apr 9, 2:03 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517
WUUS51 KRLX 090604
SVRRLX
WVC001-007-015-041-067-075-083-097-101-090700-
/O.NEW.KRLX.SV.W.0053.200409T0604Z-200409T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
204 AM EDT Thu Apr 9 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Randolph County in northeastern West Virginia...
Pocahontas County in northeastern West Virginia...
Nicholas County in southeastern West Virginia...
Lewis County in northern West Virginia...
Braxton County in north central West Virginia...
Upshur County in northeastern West Virginia...
Webster County in northeastern West Virginia...
East central Clay County in north central West Virginia...
Barbour County in northeastern West Virginia...
* Until 300 AM EDT.
* At 203 AM EDT, severe thunderstorms were located along a line
extending from 7 miles west of Stonewall Jackson to 6 miles north
of Babcock State Park, moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Elkins, Buckhannon, Weston, Summersville, Philippi, Richwood,
Marlinton, Sutton, Audra State Park, Greenbank, Webster Springs,
Cass Scenic Railroad, Belington, Gassaway, Addison (Webster
Springs), Mill Creek, Camden-On-gauley, Snowshoe, Dailey and Birch
River.
This includes the following highways...
Interstate 79 between mile markers 54 and 104.
Route 19 between mile markers 31 and 68.
Route 33 between mile markers 1 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for southeastern,
north central and northeastern West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3896 7935 3889 7952 3878 7951 3866 7963
3836 7973 3818 7992 3806 7996 3805 8026
3827 8044 3808 8071 3810 8088 3816 8094
3884 8077 3891 8061 3901 8072 3909 8071
3910 8025 3915 8022 3919 7983 3904 7978
TIME...MOT...LOC 0603Z 268DEG 51KT 3901 8062 3808 8098
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
114 follow-up statements
327
WWUS51 KRLX 090630
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
230 AM EDT Thu Apr 9 2020
WVC015-090639-
/O.CAN.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Clay WV-
230 AM EDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for southeastern,
north central and northeastern West Virginia.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
northern and northeastern West Virginia.
LAT...LON 3896 7935 3889 7952 3878 7951 3866 7963
3836 7973 3818 7992 3806 7996 3805 8026
3827 8044 3808 8071 3810 8088 3873 8048
3910 8045 3910 8025 3915 8022 3919 7983
3904 7978
TIME...MOT...LOC 0629Z 268DEG 51KT 3902 8016 3809 8052
$$
WVC001-007-041-067-075-083-097-101-090700-
/O.CON.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Randolph WV-Pocahontas WV-Nicholas WV-Lewis WV-Braxton WV-Upshur WV-
Webster WV-Barbour WV-
230 AM EDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR RANDOLPH...POCAHONTAS...EASTERN NICHOLAS...EASTERN LEWIS...EAST
CENTRAL BRAXTON...UPSHUR...WEBSTER AND BARBOUR COUNTIES...
At 229 AM EDT, severe thunderstorms were located along a line
extending from near Buckhannon to near Duo, moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Elkins, Buckhannon, Weston, Philippi, Richwood, Marlinton, Audra
State Park, Greenbank, Webster Springs, Cass Scenic Railroad,
Belington, Addison (Webster Springs), Mill Creek, Camden-On-gauley,
Snowshoe, Dailey, Craigsville, Camden On Gauley, Rock Cave and Holly
River State.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for southeastern,
north central and northeastern West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3896 7935 3889 7952 3878 7951 3866 7963
3836 7973 3818 7992 3806 7996 3805 8026
3827 8044 3808 8071 3810 8088 3873 8048
3910 8045 3910 8025 3915 8022 3919 7983
3904 7978
TIME...MOT...LOC 0629Z 268DEG 51KT 3902 8016 3809 8052
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
25846
WWUS51 KRLX 090641
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
241 AM EDT Thu Apr 9 2020
WVC007-041-067-090650-
/O.CAN.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Nicholas WV-Lewis WV-Braxton WV-
241 AM EDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NICHOLAS...EASTERN
LEWIS AND EAST CENTRAL BRAXTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3896 7935 3889 7952 3878 7951 3866 7963
3836 7973 3818 7992 3806 7996 3805 8026
3827 8044 3878 8023 3915 8014 3919 7983
3904 7978
TIME...MOT...LOC 0640Z 268DEG 51KT 3902 7997 3810 8033
$$
WVC001-075-083-097-101-090700-
/O.CON.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Randolph WV-Pocahontas WV-Upshur WV-Webster WV-Barbour WV-
241 AM EDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR RANDOLPH...POCAHONTAS...EASTERN UPSHUR...EASTERN WEBSTER AND
SOUTHERN BARBOUR COUNTIES...
At 240 AM EDT, severe thunderstorms were located along a line
extending from Belington to near Leonard, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Elkins, Philippi, Marlinton, Cass Scenic Railroad, Audra State Park,
Greenbank, Belington, Mill Creek, Snowshoe, Dailey, Mingo, Beverly,
Junior, Durbin, Hillsboro, Womelsdorf (Coalton), Huttonsville,
Montrose, Harman and Alexander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for southeastern
and northeastern West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3896 7935 3889 7952 3878 7951 3866 7963
3836 7973 3818 7992 3806 7996 3805 8026
3827 8044 3878 8023 3915 8014 3919 7983
3904 7978
TIME...MOT...LOC 0640Z 268DEG 51KT 3902 7997 3810 8033
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
25049
WWUS51 KRLX 090653
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
253 AM EDT Thu Apr 9 2020
WVC097-101-090702-
/O.CAN.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Upshur WV-Webster WV-
253 AM EDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UPSHUR AND EASTERN
WEBSTER COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for northeastern
West Virginia.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
northeastern West Virginia.
LAT...LON 3896 7935 3889 7952 3884 7954 3878 7951
3866 7963 3836 7973 3835 7977 3818 7992
3807 7996 3805 8026 3818 8036 3919 7983
3913 7984 3911 7980 3904 7978 3897 7951
TIME...MOT...LOC 0652Z 268DEG 51KT 3902 7978 3811 8014
$$
WVC001-075-083-090700-
/O.CON.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Randolph WV-Pocahontas WV-Barbour WV-
253 AM EDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR RANDOLPH...POCAHONTAS AND SOUTHEASTERN BARBOUR COUNTIES...
At 252 AM EDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Parsons to 8 miles northeast of
Beartown State Park, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Elkins, Marlinton, Cass Scenic Railroad, Greenbank, Mill Creek,
Snowshoe, Dailey, Mingo, Beverly, Durbin, Hillsboro, Womelsdorf
(Coalton), Huttonsville, Montrose, Harman, Arbovale, Cheat Bridge,
Dryfork, Glady and Minnehaha Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for northeastern
West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3896 7935 3889 7952 3884 7954 3878 7951
3866 7963 3836 7973 3835 7977 3818 7992
3807 7996 3805 8026 3818 8036 3919 7983
3913 7984 3911 7980 3904 7978 3897 7951
TIME...MOT...LOC 0652Z 268DEG 51KT 3902 7978 3811 8014
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
25876
WWUS51 KRLX 090658
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
258 AM EDT Thu Apr 9 2020
WVC001-075-083-090706-
/O.EXP.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Randolph WV-Pocahontas WV-Barbour WV-
258 AM EDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH...POCAHONTAS AND
SOUTHEASTERN BARBOUR COUNTIES WILL EXPIRE AT 300 AM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 3896 7935 3889 7952 3884 7954 3878 7951
3866 7963 3836 7973 3835 7977 3818 7992
3807 7996 3805 8026 3818 8036 3919 7983
3913 7984 3911 7980 3904 7978 3897 7951
TIME...MOT...LOC 0656Z 268DEG 51KT 3902 7973 3811 8009
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:23 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 8, 11:23 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1123 PM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front crosses overnight. High pressure Friday and Saturday. Low pressure crosses Sunday/Sunday night, with a cold front Monday morning. Cooler with weaker systems next week. && .NEAR TERM /THROUGH THURSDAY/... As of 1120 PM Wednesday... Tornado Watch 93 issued for all but the northern tier of the forecast area, the northern extent of where the boundary indicated by the west-northwest to east-southeast oriented line of thunderstorms may get before the main line ahead of the cold front arrives. Surface based CAPE and effective bulk shear depict this most favored air mass for tornadic development nicely, as do the upstream warnings. Added severe weather wording to the forecast where the watch is until its 08Z expiration overnight. As of 825 PM Wednesday... Used mostly the HRRR to time PoPs associated with a cold front that will push through during the late overnight hours. The timing for the strongest thunderstorms midnight to 4 AM west to east, with a gradually weakening trend possible during that time on loss of CAPE, which may start out over 2 KJ/kg into southwest portions of the CWA, with elevated CAPE over 3 KJ/kg. Bulk shear values in the 0-6 km layer are forecast to reach 50 to 60 kts giving rise to strong rotating elevated updrafts, with large hail and damaging winds possible. The bulk shear will be longer lived, so the wind threat is likely to outlive the hail threat. An isolated tornado cannot be ruled out, especially as 0-1 km bulk shear increases to 40 kts and the LCL decreases to less than 1km immediately ahead of the cold front. Downward transfer of 50 to 60 kts aloft may also lead to a surge of strong wind gusts immediately behind the front. As of 620 PM Wednesday... The severe thunderstorms have weakened and moved south of the CWA. Therefore, the remainder of SVR Watch 87 has been canceled. As of 525 PM Wednesday... Dropped portion of SVR Watch 87 behind southward moving line. These leaves only SW VA in the Watch. As of 204 PM Wednesday... Latest radar mosaic shows a broken line of showers and thunderstorms have developed across the middle of our county warning area. Mesoanalysis indicates these storms may be associated with an outflow boundary from the earlier storms. Per SPC discussion, a Severe Thunderstorm Watch has been issued for portions of Northeast Kentucky, Southeast OH and Southwest Virginia as well as the southern third of West Virginia until 8 PM. Models indicate convection should wind down this evening with a brief dry period. A strong cold front is then expected to push southeast across the region later tonight with the possibility of additional strong and possibly severe storms. The front should be southeast of the area by sunrise on Thursday with high pressure building in. As a result, precipitation chances will end from the northwest during the day. Will keep chance pops in the northern mountains through the evening hours as cold west-northwest flow prevails. Would not be too surprised to see some snow across the highest elevations late. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 220 PM Wednesday... Additional shortwave will cross the area Thursday night into Friday, with another round of precipitation, and much colder air. Light snow showers will be likely, particularly across the higher terrain, where light accumulations will be possible. In addition, gusty winds on Friday will make it feel like it's winter again, with wind chills in the 20s to lower 30s. High pressure will build in for Friday night into Saturday. With a clearing sky and calm winds taking hold, widespread frost is expected for Saturday. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 225 PM Wednesday... After a brief break in the precipitation, rain, along with warmer temperatures will return to the area for the start of the long term period. Good southerly fetch of moisture will create a good soaking rain for the area, but heaviest amounts look to lie to the south and east of CWA. System will lift to the northeast of the CWA at the start of next week, but mild, and somewhat unsettled weather will continue to linger. && .AVIATION /04Z THURSDAY THROUGH MONDAY/... As of 825 PM Wednesday... A front stretched west to east across southern Ohio and central WV this evening, will move northward, as a warm front, ahead of showers and thunderstorms, associated with a cold front, approaching from the west. These showers and thunderstorms may be quite strong as they cross the area overnight, before weakening during the early morning hours, as they move through with the cold front. One last line of showers may move through after daybreak, before clearing takes place by afternoon, except northeast portions of WV. The best chance for the strongest thunderstorms will be HTS, with decreasing strength to the north and east. The timing for strong storms is 04Z-08Z from west to east, with diminishing strength as the storms move east. Ceilings will lower to MVFR as the thunderstorms move through, and may even dip briefly to IFR early Thursday morning, before mixing through and breaking out Thursday. Even in NE WV, CKB and EKN, where ceilings may persist throughout the day, they should lift above MVFR early Thursday afternoon. MVFR visibility is likely in showers and thunderstorms overnight, with brief IFR visibility in heavier thunderstorms. Light north surface flow will shift to south as the front moves north tonight. Strong wind gusts are possible in the thunderstorms overnight, mainly from the west to northwest. Gusty west to northwest winds will develop in the wake of the cold front Thursday, with peak gusts of 20 to 25 kts. Light west to northwest flow aloft this evening will become light to moderate south to southwest tonight, and then strong west as the cold front crosses overnight, and then moderate west first thing Thursday morning, remaining so for the balance of the day Thursday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Coverage of storms and associated lower conditions and wind could vary overnight. Gusty winds Thursday will fluctuate. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 04/09/20 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H M M H H M H M H H HTS CONSISTENCY H H M H M H H M H M M H BKW CONSISTENCY H H H H M M M M L M H H EKN CONSISTENCY H H H H M H L M M L M M PKB CONSISTENCY H H M L H M M M H M M H CKB CONSISTENCY H H H H M M H H H M H H AFTER 06Z FRIDAY... IFR conditions possible in showers and thunderstorms late Sunday into Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/SL NEAR TERM...JSH/TRM SHORT TERM...SL LONG TERM...SL AVIATION...TRM
Hazardous weather outlook, Apr 8, 11:13 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1113 PM EDT Wed Apr 8 2020 KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>019-024>029- 033-034-515>522-100315- Greenup-Carter-Boyd-Lawrence KY-Athens-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV- Wood-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Mingo-Logan- Boone-Clay-Braxton-Gilmer-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- 1113 PM EDT Wed Apr 8 2020 ...TORNADO WATCH 93 IN EFFECT UNTIL 4 AM EDT THURSDAY... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-076-WVZ010-011-020-030>032-039-040-100315- Perry-Morgan-Washington-Pleasants-Tyler-Doddridge-Lewis-Harrison- Taylor-Upshur-Barbour- 1113 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of east-central Ohio, and portions of the northern lowlands of West Virginia. .DAY ONE...Tonight. General thunderstorms are anticipated overnight with cold frontal passage overnight. Isolated damaging wind gusts are a possibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523>526-100315- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 1113 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for Randolph and Pocahontas counties in northeast West Virginia. .DAY ONE...Tonight. General thunderstorms are anticipated overnight with cold frontal passage early Thursday morning. Isolated damaging wind gusts are a possibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A light coating of snow is expected, even a couple of inches over the highest terrain, overnight Thursday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM
In the hours before
Local storm report, Apr 9, 1:26 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
126 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL N ELEANOR 38.54N 81.91W
04/09/2020 E0.75 INCH PUTNAM WV NWS EMPLOYEE
PENNY SIZE HAIL.
&&
EVENT NUMBER RLX2000825
TRMLocal storm report, Apr 9, 1:28 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
128 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HEAVY RAIN ASHLAND 38.46N 82.64W
04/09/2020 U0.00 INCH BOYD KY PUBLIC
STANDING WATER ON A RESIDENTIAL STREET.
&&
EVENT NUMBER RLX2000826
TRMLocal storm report, Apr 9, 1:44 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
144 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND DMG 1 NE HUNTINGTON 38.42N 82.42W
04/09/2020 CABELL WV PUBLIC
TREE LIMBS LESS THAN 4 INCHES AND AT LEAST ONE POWER
POLE BROKEN.
&&
EVENT NUMBER RLX2000827
TRMLocal storm report, Apr 9, 1:48 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND GST WALLBACK 38.57N 81.13W
04/09/2020 E40 MPH ROANE WV TRAINED SPOTTER
40 TO 50 MPH WIND GUSTS.
&&
EVENT NUMBER RLX2000828
TRMSpecial weather statement, Apr 9, 1:54 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
154 AM EDT Thu Apr 9 2020
VAZ003-004-WVZ024>026-033-034-515-516-090645-
Dickenson-Buchanan-Wyoming-Northwest Raleigh-McDowell-Southeast
Raleigh-Boone-Logan-Mingo-
154 AM EDT Thu Apr 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DICKENSON...BUCHANAN...
MCDOWELL...MINGO...SOUTH CENTRAL RALEIGH...WYOMING AND LOGAN
COUNTIES...
At 154 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Bald Knob to Coleman to Ehkhorn Mine.
Movement was east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Welch, Logan, Clintwood, Grundy, Pineville, Haysi, John Flannagan
Lake, Breaks Interstate, Davenport, Mullens, Oceana, Gary, War, Man,
Delbarton, Northfork, Gilbert Creek, Mount Gay-Shamrock, Mallory and
Hinch.
This includes Route 119 between mile markers 8 and 31, and near mile
marker 33.
LAT...LON 3702 8248 3713 8255 3720 8255 3727 8235
3754 8197 3753 8205 3755 8213 3765 8217
3763 8219 3772 8231 3797 8196 3758 8119
3728 8142 3721 8156 3724 8174 3712 8200
3705 8204 3704 8217 3696 8235
TIME...MOT...LOC 0554Z 290DEG 36KT 3785 8164 3748 8217 3724 8269
11Local storm report, Apr 9, 2:03 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
203 AM EDT THU APR 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND DMG SAINT ALBANS 38.39N 81.84W
04/09/2020 KANAWHA WV EMERGENCY MNGR
A 180 FOOT RADIO TOWER WAS BLOWN OVER. THE MOSES FIAT
BUILDING COLLAPSED. SAINT ALBANS WINDOW, A BUSINESS, HAD
THEIR ROOF BLOWN OFF.
&&
EVENT NUMBER RLX2000829
TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:52 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 53 min |
| Apr 9, 12:24 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wood | 36 min |
| Apr 9, 12:28 AM EDT | Severe Thunderstorm Warning | RLX | Mason, Putnam | 32 min |
| Apr 9, 12:34 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 41 min |
| Apr 9, 12:41 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Clay, Fayette, Jackson, Kanawha and 4 more | 49 min |
| Apr 9, 12:54 AM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Pleasants, Ritchie, Roane and 2 more | 51 min |
| Apr 9, 1:23 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Gilmer and 7 more | 52 min |
| Apr 9, 1:36 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Lewis, Ritchie and 3 more | 39 min |
| Apr 9, 1:54 AM EDT | Special Weather Statement | RLX | Logan, McDowell, Mingo, Wyoming | 51 min |
| Apr 9, 2:11 AM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 38 min |
| Apr 9, 3:24 AM EDT | Wind Advisory | RLX | Pocahontas, Randolph | 17 hr |
| Apr 9, 2:25 PM EDT | Freeze Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.